Bulletin of the Belgian Mathematical Society - Simon Stevin

On a $L_1$-Test Statistic of Homogeneity

Gérard Biau and László Györfi

Full-text: Open access

Abstract

We present a simple and explicit multivariate procedure for testing homogeneity of two independent samples of size $n$. The test statistic $T_n$ is the $L_1$ distance between the two empirical distributions restricted to a finite partition. We first discuss Chernoff-type large deviation properties of $T_n$. This results in a distribution-free strongly consistent test of homogeneity, which rejects the null if $T_n$ becomes large. Then the asymptotic null distribution of the test statistic is obtained, leading to a new consistent test procedure.

Article information

Source
Bull. Belg. Math. Soc. Simon Stevin, Volume 13, Number 5 (2007), 877-881.

Dates
First available in Project Euclid: 1 February 2007

Permanent link to this document
https://projecteuclid.org/euclid.bbms/1170347810

Mathematical Reviews number (MathSciNet)
MR2293214

Zentralblatt MATH identifier
1116.62048

Subjects
Primary: 62G10: Hypothesis testing

Keywords
homogeneity testing partitions large deviations consistent testing central limit theorem Poissonization

Citation

Biau, Gérard; Györfi, László. On a $L_1$-Test Statistic of Homogeneity. Bull. Belg. Math. Soc. Simon Stevin 13 (2007), no. 5, 877--881. https://projecteuclid.org/euclid.bbms/1170347810


Export citation